Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 519, NWS Birmingham, AL

November 9, 2000Lee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 9, 2000, 8:41 AM CST for Lee County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2000, 8:41 AM CST (14:41 UTC)
Expired
Nov 9, 2000, 9:15 AM CST
In force
34 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Lee County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 091442
SVRBHM
ALC081-091515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 915 AM CST

* AT 839 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHWESTERN RUSSELL COUNTY...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL EASTERN
LEE COUNTY.

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.#

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:34 AM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Nov 9, 3:34 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
334 AM CST THU NOV 09 2000

COLD FRONT TO MOVE THROUGH DURING THE DAY...BRINGING END TO
THUNDERSTORM THREAT.  HOWEVER...THREAT TO REMAIN THROUGH THE
MORNING HOURS...AS PER LATEST SPC TORNADO WATCH.  HIGH TEMP FORECAST
TRICKY TODAY...BUT THINK FRONT WON'T COME THROUGH UNTIL AFTER 12Z.
THEREFORE...WILL PUT CURRENT TEMPS IN CCF...WHILE INDICATING
FALLING TEMPS IN ZONES.

CLOUDS ALMOST ALWAYS SLOWER TO CLEAR IN NORTH ALABAMA AFTER FROPA
THAN WHAT MODELS INDICATE (ESPECIALLY NGM)...AND WILL HANG ON TO
SIGNIFICANT CLOUDINESS IN NORTH HALF TONIGHT.  SUNSHINE RETURNS
AREAWIDE BY FRIDAY AFTERNOON.

HSV 064/040/054 +00  BHM 067/041/059 +00  MGM 072/041/064 +00

.BHM...NONE.

In the hours before

Special weather statement, Nov 9, 7:30 AM CST, 1 hour 11 minutes before
ALZ001>038-040>050-091500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CST THU NOV 9 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

ALL THE SEVERE WEATHER WATCHES FOR THE COUNTY WARNING AREA EXPIRE AT
8 AM THIS MORNING. A COLD FRONT WILL BE PUSHING THROUGH THE STATE
TODAY...WITH TEMPERATURES FALLING. AT 730 AM THE LAST OF THE HEAVIER
THUNDERSTORMS IS PUSHING OVER THE EASTERN BORDER INTO GEEORGIA. CLOUDS
WILL DECREASE DURING THE DAY AND RAIN SHOULD END BY MID AFTERNOON.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY TODAY OR TONIGHT.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 8:00 PM CSTTornado WarningBMXJefferson45 min
Nov 8, 9:31 PM CSTSevere Thunderstorm WarningBMXLamar, Pickens44 min
Nov 8, 9:44 PM CSTTornado WarningBMXGreene, Sumter46 min
Nov 8, 9:45 PM CSTTornado WarningBMXPickens45 min
Nov 8, 9:49 PM CSTSevere Thunderstorm WarningBMXMarion41 min
Nov 8, 10:00 PM CSTSevere Thunderstorm WarningBMXColbert, Franklin, Lawrence45 min
Nov 8, 10:17 PM CSTSevere Thunderstorm WarningBMXFayette28 min
Nov 8, 10:22 PM CSTTornado WarningBMXGreene, Hale, Tuscaloosa53 min
Nov 8, 10:24 PM CSTTornado WarningBMXFayette36 min
Nov 8, 10:42 PM CSTTornado WarningBMXWalker33 min
Nov 8, 10:50 PM CSTSevere Thunderstorm WarningBMXLimestone, Madison, Morgan40 min
Nov 8, 10:58 PM CSTSevere Thunderstorm WarningBMXWinston32 min
Nov 8, 11:00 PM CSTTornado WarningBMXPerry30 min
Nov 8, 11:14 PM CSTSevere Thunderstorm WarningBMXWalker31 min
Nov 8, 11:27 PM CSTSevere Thunderstorm WarningBMXMadison33 min
Nov 8, 11:30 PM CSTTornado WarningBMXBibb, Perry45 min
Nov 8, 11:37 PM CSTSevere Thunderstorm WarningBMXJackson38 min
Nov 8, 11:37 PM CSTTornado WarningBMXTuscaloosa23 min
Nov 8, 11:52 PM CSTTornado WarningBMXFayette, Walker23 min
Nov 8, 11:57 PM CSTTornado WarningBMXJefferson33 min
Nov 8, 11:58 PM CSTTornado WarningBMXShelby32 min
Nov 9, 12:17 AM CSTSevere Thunderstorm WarningBMXJackson43 min
Nov 9, 12:27 AM CSTTornado WarningBMXShelby33 min
Nov 9, 12:45 AM CSTTornado WarningBMXJefferson30 min
Nov 9, 1:01 AM CSTTornado WarningBMXSt. Clair29 min
Nov 9, 1:31 AM CSTTornado WarningBMXPerry29 min
Nov 9, 1:56 AM CSTTornado WarningBMXEtowah34 min
Nov 9, 1:57 AM CSTTornado WarningBMXDeKalb48 min
Nov 9, 2:23 AM CSTTornado WarningBMXCherokee37 min
Nov 9, 2:52 AM CSTTornado WarningBMXDallas38 min
Nov 9, 5:09 AM CSTFlash Flood WarningBMXJefferson3 hr
Nov 9, 8:29 AM CSTSevere Thunderstorm WarningBMXRussell46 min
Nov 9, 12:20 PM CSTSevere Thunderstorm WarningBMXJackson40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.